Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 104, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 31, 2012, 2:41 AM EDT for Genesee County, Saginaw County, Shiawassee County, Michigan. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2012, 2:41 AM EDT (06:41 UTC)
- Expired
- Jul 31, 2012, 3:45 AM EDT
- In force
- 64 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Genesee County, MI, Saginaw County, MI, Shiawassee County, MI
The radar
The Detroit radar (KDTX), 58 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 3:37 AM EDT | TSTM WND DMG | 4 Ene Flint, MI | LIVE POWER LINE DOWN RELAYED BY AMATEUR RADIO OPERATOR. |
| Jul 31, 3:37 AM EDT | NON-TSTM WND DMG | 4 Ene Flint, MI | LIVE POWER LINE DOWN RELAYED BY AMATEUR RADIO OPERATOR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 6.7 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 2207 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
011
WUUS53 KDTX 310641
SVRDTX
MIC049-145-155-310745-
/O.NEW.KDTX.SV.W.0104.120731T0641Z-120731T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
241 AM EDT TUE JUL 31 2012
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GENESEE COUNTY IN SOUTHEAST MICHIGAN...
SAGINAW COUNTY IN SOUTHEAST MICHIGAN...
SHIAWASSEE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 345 AM EDT
* AT 239 AM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
SOUTHWEST OF BRIDGEPORT TO HENDERSON...AND MOVING SOUTHEAST AT 35
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LAYTON CORNERS AND BURT AROUND 250 AM EDT.
BIRCH RUN AND BENNINGTON AROUND 255 AM EDT.
JUDDVILLE AND CORUNNA AROUND 300 AM EDT.
CLIO AROUND 305 AM EDT.
VERNON AND LENNON AROUND 310 AM EDT.
THETFORD TOWNSHIP AND MOUNT MORRIS AROUND 315 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
SWARTZ CREEK... ST. CHARLES... SAGINAW...
OWOSSO... OTISVILLE... OAKLEY...
NEW LOTHROP... MOUNT MORRIS... MONTROSE...
MARION SPRINGS... LINDEN... LENNON...
HENDERSON... GRAND BLANC... GOODRICH...
GAINES... FLUSHING... FLINT...
FENTON... DURAND... DAVISON...
CORUNNA... CLIO... CHESANING...
BYRON... BURTON... BRIDGEPORT...
BIRCH RUN... BANCROFT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4348 8403 4336 8381 4322 8369 4322 8346
4288 8345 4287 8369 4278 8369 4278 8408
4306 8437 4324 8438
TIME...MOT...LOC 0641Z 313DEG 29KT 4330 8396 4310 8424
WIND...HAIL 60MPH <.75IN
$$
DG4 follow-up statements
323
WWUS53 KDTX 310655
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
255 AM EDT TUE JUL 31 2012
MIC049-145-155-310745-
/O.CON.KDTX.SV.W.0104.000000T0000Z-120731T0745Z/
GENESEE MI-SAGINAW MI-SHIAWASSEE MI-
255 AM EDT TUE JUL 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SHIAWASSEE...SOUTHERN SAGINAW AND GENESEE COUNTIES UNTIL 345 AM
EDT...
AT 251 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS TO
AROUND 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BIRCH RUN TO HENDERSON...MOVING SOUTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
JUDDVILLE AND CORUNNA AROUND 300 AM EDT.
CLIO AROUND 305 AM EDT.
VERNON AND LENNON AROUND 310 AM EDT.
THETFORD TOWNSHIP AND MOUNT MORRIS AROUND 315 AM EDT.
GENESEE AND SWARTZ CREEK AROUND 320 AM EDT.
BYRON AROUND 325 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
SWARTZ CREEK... ST. CHARLES... OWOSSO...
OTISVILLE... OAKLEY... NEW LOTHROP...
MOUNT MORRIS... MONTROSE... LINDEN...
LENNON... HENDERSON... GRAND BLANC...
GOODRICH... GAINES... FLUSHING...
FLINT... FENTON... DURAND...
DAVISON... CORUNNA... CLIO...
CHESANING... BYRON... BURTON...
BIRCH RUN... BANCROFT...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4342 8401 4322 8369 4320 8346 4288 8345
4287 8369 4278 8369 4278 8408 4307 8430
4320 8435
TIME...MOT...LOC 0654Z 313DEG 29KT 4323 8385 4303 8413
WIND...HAIL 60MPH <.75IN
$$
DG110
WWUS53 KDTX 310711
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
311 AM EDT TUE JUL 31 2012
MIC145-310721-
/O.CAN.KDTX.SV.W.0104.000000T0000Z-120731T0745Z/
SAGINAW MI-
311 AM EDT TUE JUL 31 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SAGINAW COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4313 8395 4313 8393 4315 8393 4322 8386
4322 8369 4320 8346 4288 8345 4287 8369
4279 8369 4278 8373 4278 8403 4305 8411
TIME...MOT...LOC 0711Z 313DEG 29KT 4313 8372 4294 8400
$$
MIC049-155-310745-
/O.CON.KDTX.SV.W.0104.000000T0000Z-120731T0745Z/
GENESEE MI-SHIAWASSEE MI-
311 AM EDT TUE JUL 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
SHIAWASSEE AND GENESEE COUNTIES UNTIL 345 AM EDT...
AT 308 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS TO
AROUND 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CLIO TO DURAND...MOVING SOUTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GENESEE AND SWARTZ CREEK AROUND 320 AM EDT.
BYRON AROUND 325 AM EDT.
RANKIN AND BURTON AROUND 330 AM EDT.
DAVISON AND LINDEN AROUND 335 AM EDT.
ATLAS AND GOODRICH AROUND 340 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
SWARTZ CREEK... OTISVILLE... NEW LOTHROP...
MOUNT MORRIS... MONTROSE... LINDEN...
LENNON... GRAND BLANC... GOODRICH...
GAINES... FLUSHING... FLINT...
FENTON... DURAND... DAVISON...
CLIO... BYRON... BURTON...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4313 8395 4313 8393 4315 8393 4322 8386
4322 8369 4320 8346 4288 8345 4287 8369
4279 8369 4278 8373 4278 8403 4305 8411
TIME...MOT...LOC 0711Z 313DEG 29KT 4313 8372 4294 8400
WIND...HAIL 60MPH <.75IN
$$
DG207
WWUS53 KDTX 310730
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
330 AM EDT TUE JUL 31 2012
MIC155-310740-
/O.CAN.KDTX.SV.W.0104.000000T0000Z-120731T0745Z/
SHIAWASSEE MI-
330 AM EDT TUE JUL 31 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SHIAWASSEE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4294 8392 4303 8377 4314 8361 4320 8347
4288 8345 4287 8369 4279 8369 4278 8373
4278 8392
TIME...MOT...LOC 0730Z 313DEG 29KT 4303 8357 4284 8385
$$
MIC049-310745-
/O.CON.KDTX.SV.W.0104.000000T0000Z-120731T0745Z/
GENESEE MI-
330 AM EDT TUE JUL 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GENESEE COUNTY
UNTIL 345 AM EDT...
AT 328 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS TO
NEAR 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BURTON TO GAINES...MOVING SOUTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
DAVISON AND LINDEN AROUND 335 AM EDT.
ATLAS AND FENTON AROUND 340 AM EDT.
GOODRICH AROUND 345 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
SWARTZ CREEK... OTISVILLE... LINDEN...
GRAND BLANC... GOODRICH... GAINES...
FLINT... FENTON... DAVISON...
BURTON...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4294 8392 4303 8377 4314 8361 4320 8347
4288 8345 4287 8369 4279 8369 4278 8373
4278 8392
TIME...MOT...LOC 0730Z 313DEG 29KT 4303 8357 4284 8385
WIND...HAIL 60MPH <.75IN
$$
DG073
WWUS53 KDTX 310740
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
340 AM EDT TUE JUL 31 2012
MIC049-310749-
/O.EXP.KDTX.SV.W.0104.000000T0000Z-120731T0745Z/
GENESEE MI-
340 AM EDT TUE JUL 31 2012
...THE SEVERE THUNDERSTORM WARNING FOR GENESEE COUNTY WILL EXPIRE AT
345 AM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4294 8392 4303 8377 4314 8361 4320 8347
4288 8345 4287 8369 4279 8369 4278 8373
4278 8392
TIME...MOT...LOC 0739Z 313DEG 29KT 4298 8350 4279 8378
$$
DGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 1:00 AM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 31, 1:00 AM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 100 AM EDT TUE JUL 31 2012 .AVIATION... //DISCUSSION... THUNDERSTORM POTENTIAL ACCOMPANYING A COLD FRONTAL PASSAGE TONIGHT THROUGH TUESDAY AFTERNOON THE MAIN CONCERN FOR AVIATION INTERESTS THIS TAF PERIOD. A COUPLE OF SMALL CONVECTIVE CLUSTERS WILL SHIFT ACROSS LOWER MICHIGAN IN ADVANCE OF THIS FRONT EARLY THIS MORNING. GIVEN RADAR TRENDS...WITH NORTHERN CLUSTER ON THE DOWNTREND AND SOUTHERN CLUSTER SHIFTING SOUTH...WILL PRECLUDE A SPECIFIC MENTION THROUGH DAYBREAK FOR ALL BUT KMBS. MAY HAVE TO MAKE A "GAME-TIME" DECISION FOR THIS NORTHERNMOST TERMINAL AS CONVECTION BRUSHES VERY CLOSE BY TO THE NORTH. A GREATER POTENTIAL WILL EXIST AT DTW/PTK ON TUESDAY AS THE COLD FRONT DROPS THROUGH SOUTHEAST MICHIGAN. SOUTH TO SOUTHWEST PRE- FRONTAL WINDS WILL EXIST...BEFORE VEERING TO NORTHWEST WITH THE FRONTAL PASSAGE LATE TUESDAY. CEILINGS WILL REMAIN ABOVE 5K FT OUTSIDE OF ANY THUNDERSTORM. //DTW THRESHOLD THREATS... * MEDIUM CONFIDENCE IN THUNDERSTORMS DEVELOPING TUESDAY AFTERNOON...LOW CONFIDENCE ON EXACT TIMING AND COVERAGE. && .PREV DISCUSSION...ISSUED 323 PM EDT MON JUL 30 2012 SHORT TERM...TONIGHT INCREASED MIXING DEPTHS/MAX TEMPS CLIMBING INTO THE MID/UPPER 80S HAVE ALLOWED DEW PTS TO FALL INTO THE UPPER 50S TO AROUND 60 ACROSS MOST OF SOUTHEAST MICHIGAN. THUS...THERE IS JUST MODEST MIXED LAYER CAPE TO WORK WITH (AROUND 500 J/KG)...PER 18Z SPC MESOSCALE ANALYSIS. STILL...THE CU FIELD IS A BIT AGITATED ACROSS EASTERN SECTIONS WHERE THERE IS LOW LEVEL CONVERGENCE DUE TO THE BACKED FLOW OFF THE LAKES...ALONG WITH THE INCREASED SURFACE MOISTURE (ONZ/MTC)...AND STILL WILL NOT RULE OUT AN ISOLATED CELL POPPING UP DURING THE REMAINDER OF THE DAYLIGHT HOURS. SFC DEW PTS WILL RECOVER INTO AT LEAST THE LOWER 60S TONIGHT AHEAD OF A COLD FRONT...AND WITH AT LEAST SOME MID CLOUDS SPILLING OVER...COUPLED WITH MODEST SOUTHWEST WINDS...LOOKING AT ELEVATED MINS IN THE 65 TO 70 DEGREE RANGE. EVEN WITH THE LOW LEVEL MOISTURE RECOVERY THIS EVENING...LIKELY NOT SUFFICIENT TO OVERCOME CAP/THERMAL RIDGE AT 850 MB (18 C AT 850 MB) MOVING IN. WILL HAVE TO WAIT FOR 6 HR HEIGHT FALLS ARRIVING OVERNIGHT...WITH POTENTIAL COMPLEX/ACTIVITY DEVELOPING OVER WISCONSIN ARRIVING TOWARD SUNRISE. WILL BE CARRYING MODERATE CHANCE POPS NORTHWEST TO LOW CHANCE SOUTHEAST. LONG TERM...TUESDAY THROUGH MONDAY 12Z MODELS CONTINUE TO SUGGEST THAT THE MAIN SHORTWAVE JUST NORTHWEST OF LAKE SUPERIOR WILL MOVE NORTH OF THE AREA EARLY ON TUESDAY. STILL THERE WILL BE THE COLD FRONT MOVING THROUGH THE FORECAST AREA WITH SOME DECENT 850-700 MB FGEN AND DEFORMATION. COMBINE THIS THE MLCAPES OF 1500-2000 J/KG AND WOULD EXPECT SCATTERED SHOWERS AND STORMS. MUCH OF THAT MLCAPE WILL DEPEND ON THE AMOUNT OF MORNING SUNSHINE ESPECIALLY FOR THE DET AREA. WITH ENOUGH MORNING SUN...HIGH TEMPS COULD REACH TO NEAR 90 AND WITH DEW POINTS IN THE MID 60S AND THOSE MLCAPES WOULD BE REALIZED. THE BEST CHANCES WILL BE IN THE MORNING FOR THE TRI CITIES AREA AS THE COLD FRONT SHOULD BE THROUGH BY NOON. 6KM SHEAR IS ONLY EXPECT TO REACH AROUND 20KTS WITH MOST OF THAT IN THE LOWEST HALF OF THE HODOGRAPH. THAT MIGHT LEAD TO SOME BRIEF ORGANIZATION TO THE CONVECTION...BUT OVERALL WOULD EXPECT JUST AN ISOLATED THREAT OF SEVERE WEATHER. FRONT WILL CLEAR THE FORECAST AREA BY/AROUND 00Z. WILL HAVE A DRY FORECAST FOR TUESDAY NIGHT. 850 MB TEMPS DROP TO 13C WHICH YIELDS DELTA T OF 8C OR 9C. WITH A MOIST NNE FLOW BEHIND THE FRONT...EXPECT SOME LAKE STRATUS OFF OF LAKE HURON...WITH THE BEST CHANCES OF OVERCAST CONDITIONS CLOSER TO THE LAKE. FLOW BECOMES NORTHWEST EARLY ON WEDNESDAY AS THE 850 MB TEMPS SLOWLY WARM. THAT SHOULD LEAD TO A FAIRLY QUICK DISSIPATION OF THE LAKE STRATUS. ANY CU THAT FORMS FROM THAT LEFT OVER MOISTURE WILL ALSO DISSIPATE THROUGH THE AFTERNOON AS WE BOTH ADVECT DRIER AIR AND MIX TO DRIER LEVELS. WITH THE EXPECTATION OF MORE SUN ON WEDNESDAY...JUST LIKE THE ENTIRE SUMMER...WILL LEAN TOWARD THE WARMER MET GUIDANCE ON WEDNESDAY. MAY GET SOME DEBRIS CI FROM UPPER MI CONVECTION FROM LATE WEDNESDAY NIGHT AND INTO THURSDAY MORNING. THEN AS THE NEXT SHORTWAVE MOVES TOWARD THE STATE ON THURSDAY AFTERNOON...MORE CI IS EXPECTED. THIS WILL HAVE AN AFFECT ON TEMPS. 12Z UKMET AND NAM INDICATE A DECENT ELEVATED MIX LAYER MOVING OVER LOWER MICHIGAN...WITH THE POTENTIAL TO MIX TO 750 MBS. 850 MB TEMPS WARM TO 22C. THIS COULD PRODUCE A SOLID MID 90 DAY ON THURSDAY...BUT THE AMOUNT OF CI WILL TEMPER THAT TO AROUND 90. FOR LATE THURSDAY...THERE IS A GOOD SHORTWAVE THAT WILL MOVE OVER LOWER MI WITH A LEFT FRONT EXIT REGION OF A JET MAX. DEEP DYNAMIC SUPPORT WITH THIS FEATURE AND A COLD FRONT THAT MOVES INTO SOUTHERN LOWER MI. HOWEVER...WILL LEAN TOWARD THE UKMET AND NAM DRIER SOLUTION. AS BOUNDARY LAYER MOISTURE IS ALMOST NON-EXISTENT. INSTEAD WILL PUSH THE CHANCES OF STORMS BACK INTO THURSDAY NIGHT AND FRIDAY AS THE FRONT STALLS OVER THE FORECAST AREA AND MOISTURE INCREASE ALONG IT. A MUCH STRONGER SYSTEM IS FORECAST ON ALL THE MODELS TO MOVE THROUGH THE GREAT LAKES REGION LATER IN THE WEEKEND. SOME TRENDING TOWARD THIS SYSTEM ARRIVING LATER. SHOULD BE ENOUGH SHORTWAVE RIDGING AHEAD OF IT FOR A MOSTLY DRY DAY ON SATURDAY. WITH MORE DRY CONDITIONS ANOTHER RUN AT OR ABOVE 90 SEEMS TO BE POSSIBLE FOR SATURDAY. SATURDAY NIGHT AND SUNDAY WILL HAVE THE NEXT CHANCES OF STORMS WITH THE COLD FRONT PASSAGE. MARINE... WIND AND WAVES LOOK TO REMAIN ON THE LOW SIDE OVER THE NEXT SEVERAL DAYS. THE ONLY CAUSE FOR CONCERN IS A COLD FRONT MOVING THROUGH THE CENTRAL GREAT LAKES LATE TONIGHT INTO TOMORROW...TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS. MOSTLY CLEAR SKIES WILL RETURN FOR WEDNESDAY AS HIGH PRESSURE SETTLES OVER THE AREA. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....DG SHORT TERM...SF LONG TERM....RBP MARINE.......SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 30, 3:04 PM EDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 304 PM EDT MON JUL 30 2012 MIZ047>049-053>055-060>063-068>070-075-076-082-083-310800- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 304 PM EDT MON JUL 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING AND THROUGH THE OVERNIGHT AS A WEAK SHORTWAVE TRACKS THROUGH THE AREA. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT WILL BE CAPABLE OF PRODUCING HEAVY RAIN. STORM MOTION WILL BE SOUTHEAST AT 20 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SERIES OF SHORTWAVE DISTURBANCES ASSOCIATED WITH GENERALLY WEAK COLD FRONTS WILL BRING THE CHANCE OF THUNDERSTORMS TUESDAY... THURSDAY NIGHT AND FRIDAY...AND THEN AGAIN SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-310800- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 304 PM EDT MON JUL 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING AND THROUGH THE OVERNIGHT AS A WEAK SHORTWAVE TRACKS THROUGH THE AREA. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT WILL BE CAPABLE OF PRODUCING HEAVY RAIN. STORM MOTION WILL BE SOUTHEAST AT 20 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SERIES OF SHORTWAVE DISTURBANCES ASSOCIATED WITH GENERALLY WEAK COLD FRONTS WILL BRING THE CHANCE OF THUNDERSTORMS TUESDAY... THURSDAY NIGHT AND FRIDAY...AND THEN AGAIN SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. RBP YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jul 31, 12:25 AM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1225 AM EDT TUE JUL 31 2012 MIZ047-048-310545- BAY-MIDLAND- 1225 AM EDT TUE JUL 31 2012 ...SIGNIFICANT WEATHER ADVISORY... AT 1223 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A BROKEN LINE EXTENDING FROM 26 MILES NORTHWEST OF PINCONNING TO 29 MILES WEST OF COLEMAN...MOVING EAST AT 40 MPH. WINDS GREATER THAN 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN ARE POSSIBLE WITH THE STRONGEST OF THESE STORMS. * THUNDERSTORMS WILL BE NEAR... COLEMAN BY 1240 AM EDT... EDENVILLE BY 1245 AM EDT... BENTLEY BY 1250 AM EDT... OIL CITY BY 1255 AM EDT... SANFORD AND PLEASANT VALLEY BY 100 AM EDT... PINCONNING BY 105 AM EDT... MIDLAND BY 115 AM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. DG
Local storm report, Jul 31, 1:34 AM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
134 AM EDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 AM TSTM WND GST 8 ESE AU GRES 44.02N 83.54W
07/31/2012 M43 MPH LHZ421 MI C-MAN STATION
&&
DGSpecial weather statement, Jul 31, 2:00 AM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 200 AM EDT TUE JUL 31 2012 MIZ047-048-053-054-310700- BAY-MIDLAND-SAGINAW-TUSCOLA- 200 AM EDT TUE JUL 31 2012 ...SPECIAL WEATHER STATEMENT... AT 158 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF BAY CITY TO SAGINAW TO 21 MILES WEST OF ST. CHARLES...MOVING SOUTHEAST AT 45 MPH. WIND GUSTS OF 30 TO 40 MPH...FREQUENT CLOUD TO GROUND AND HEAVY DOWNPOURS CAN BE EXPECTED WITH THE STRONGEST OF THESE STORMS. * THUNDERSTORMS WILL BE NEAR... QUANICASSEE AND BRIDGEPORT BY 205 AM EDT... ST. CHARLES AND REESE BY 210 AM EDT... UNIONVILLE AND FRANKENMUTH BY 215 AM EDT... VASSAR BY 220 AM EDT... OAKLEY AND CHESANING BY 225 AM EDT... MILLINGTON BY 230 AM EDT... MAYVILLE BY 235 AM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. DG
Special weather statement, Jul 31, 2:19 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 219 AM EDT TUE JUL 31 2012 MIZ060>062-069-310730- GENESEE-LAPEER-OAKLAND-SHIAWASSEE- 219 AM EDT TUE JUL 31 2012 ...SIGNIFICANT WEATHER ADVISORY... AT 214 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A GUST FRONT SOUTH OF A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 15 MILES NORTHWEST OF NORTH BRANCH TO 12 MILES NORTHWEST OF NEW LOTHROP TO 21 MILES WEST OF LAINGSBURG...MOVING SOUTHEAST AT 35 MPH. WIND GUSTS TO NEAR 40 MPH CAN BE EXPECTED WITH THIS LINE AS IT DROPS SOUTHEAST THROUGH THE AREA. THE THUNDERSTORMS WILL FOLLOW IN BEHIND THE GUST FRONT...BRINGING FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS AND CONTINUED GUSTY WINDS. * THUNDERSTORMS WILL BE NEAR... HENDERSON BY 225 AM EDT... OWOSSO AND LAINGSBURG BY 230 AM EDT... OTTER LAKE AND NEW LOTHROP BY 235 AM EDT... OTISVILLE BY 240 AM EDT... PERRY AND NORTH BRANCH BY 245 AM EDT... DURAND AND BANCROFT BY 250 AM EDT... SWARTZ CREEK AND FLINT BY 255 AM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. DG
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 12:19 AM EDT | Special Marine Warning | DTX | 101 min | |
| Jul 31, 1:10 AM EDT | Severe Thunderstorm Warning | DTX | Bay, Midland | 30 min |
| Jul 31, 3:56 PM EDT | Small Craft Advisory | DTX | 18 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.